Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 79, NWS Shreveport, LA

May 19, 2025Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this tornado warning at May 19, 2025, 11:12 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2025, 11:12 PM CDT (04:12 UTC)
Expired
May 19, 2025, 11:30 PM CDT
In force
18 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:20 PM CDTTSTM WND DMG15 N Dierks, ARTrees down near Goat Ranch Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

283 
WFUS54 KSHV 200412
TORSHV
ARC061-133-200430-
/O.NEW.KSHV.TO.W.0079.250520T0412Z-250520T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1112 PM CDT Mon May 19 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  North central Sevier County in southwestern Arkansas...
  Northern Howard County in southwestern Arkansas...

* Until 1130 PM CDT.

* At 1111 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Umpire, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Umpire around 1115 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Lebanon and Burg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9385 3407 9413 3422 9424 3435 9402
TIME...MOT...LOC 0411Z 237DEG 42KT 3419 9410 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

20

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 9:57 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Multiple severe thunderstorms will develop along and north of the I-30 corridor this evening and after sunset.
  • Severe thunderstorms that do form in this environment will be capable of all hazards with the highest probability of large hail, EF2+ strength tornadoes, and damaging winds further northwest into Oklahoma.
  • Another round of severe thunderstorms will form tomorrow afternoon as a late-season frontal boundary passage delivers drier air by the middle of the week. Active southwesterly flow aloft and moist southerly surface winds will maintain ample ingredients (3000+J/kg CAPE) for any storms that do form. That also includes kinematics of 30+ 0-1km shear values. Patchy remnant cloud decks have kept more daytime heating from reaching the ground north of I-20, somewhat limiting the beginning of convective activity earlier this afternoon. Temperatures will only fall into the mid-70s tonight as a result of being in the warm sector ahead of the frontal boundary.
Area forecast discussion, May 19, 9:57 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
957 PM CDT Mon May 19 2025

...New UPDATE...

.UPDATE...
Issued at 945 PM CDT Mon May 19 2025

Strong to severe thunderstorms are ongoing across McCurtain
County, OK at the time of this writing, with the primary threat
being large hail and tornadoes. Expect this line to continue to
affect this general area over the next 1-2 hours. Have opted to
leave the Tornado Watch as is, given the uncertainty in the exact
southern extent of the current line and the potential development
of additional development behind this line per recent hi-res
guidance. There still remains a decent chance that this Watch
could be expired for some counties before 2AM. 00z sounding from
SHV is showing a layer of warm air between 850-700mb, helping
increase CIN ahead of a pronounced dryline over Central TX.
Nevertheless, better PVA associated with shortwave activity over
OK should still keep an imminent severe threat along the more
organized line of storms across far northern zones, although
recent radar imagery indicates this activity is becoming more
outflow dominant.

Elsewhere, have eliminated rain chances along and south of I-20
corridor. The remainder of the forecast is on track. Low cloud
development is expected overnight and will continue into early
Tuesday before clearing occurs during frontal passage, especially
across NE TX, SE AR, and far NW LA.

Previous discussion follows, with more details concerning
tomorrow's threat for severe weather.

Kovacik

&&

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 332 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Multiple severe thunderstorms will develop along and north of
  the I-30 corridor this evening and after sunset.

- Severe thunderstorms that do form in this environment will be
  capable of all hazards with the highest probability of large
  hail, EF2+ strength tornadoes, and damaging winds further
  northwest into Oklahoma.

- Another round of severe thunderstorms will form tomorrow
  afternoon as a late-season frontal boundary passage delivers
  drier air by the middle of the week.

Active southwesterly flow aloft and moist southerly surface winds
will maintain ample ingredients (3000+J/kg CAPE) for any storms
that do form. That also includes kinematics of 30+ 0-1km shear
values. Patchy remnant cloud decks have kept more daytime heating
from reaching the ground north of I-20, somewhat limiting the
beginning of convective activity earlier this afternoon.
Temperatures will only fall into the mid-70s tonight as a result
of being in the warm sector ahead of the frontal boundary.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 332 PM CDT Mon May 19 2025

By the middle of the week, the most significant difference from
pre-frontal conditions and post-frontal conditions will be with
dew points as the 60-degree isodrosotherm sinks further south of
the I-20 corridor. Above-average temperatures will continue
through the rest of the week with a warm frontal boundary
returning by next weekend (muggy weather will also return by
then). Rain chances will increase gradually later next week in a
more diurnally-driven fashion. /16/

&&

.AVIATION...
(00Z TAFS)
Issued at 718 PM CDT Mon May 19 2025

For the 20/00z TAF period...VFR conditions in place at all
terminals this evening. However, convection is expected to move
into KTXK before midnight, along with low cigs at all locations
overnight. This will bring reduced flight categories to the
region. A cold front will finally sweep through the region on
tomorrow, bringing a return in VFR conditions. It should come
through dry, with the possible exception being at KMLU. So,
decided to add VCTS towards the end of the period at that
terminal. Otherwise, expect gusty conditions to continue through
the period. Winds will be out of the South/Southwest near 15 mph,
with gust as high as 30 mph ahead of the front. Behind the front,
winds will become WNW near 15 mph, with gust as high as 30 mph.

/20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 224 AM CDT Mon May 19 2025

Spotter activation may be needed this afternoon and evening,
mainly for areas along and northwest of a line from Tyler, TX to
Texarkana.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  92  64  92 /  10  10   0   0
MLU  75  92  63  88 /  20  30  10   0
DEQ  66  83  55  86 /  80   0   0   0
TXK  73  88  60  90 /  40  10   0   0
ELD  71  90  58  89 /  40  20   0   0
TYR  73  86  61  89 /  40   0   0   0
GGG  73  87  59  89 /  30   0   0   0
LFK  75  92  63  91 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...20

In the hours before

Local storm report, May 19, 8:55 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
855 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Hail             1 E Battiest            34.39N 94.91W
05/19/2025  M0.88 Inch       McCurtain          OK   Public

            Hail from Dine to Nickel size reported
            around the Battiest community.

&&

20
Special weather statement, May 19, 8:56 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
856 PM CDT Mon May 19 2025

OKZ077-TXZ096-200300-
McCurtain OK-Red River TX-
856 PM CDT Mon May 19 2025

...STRONG THUNDERSTORMS WILL IMPACT MCCURTAIN AND NORTHERN RED RIVER
COUNTIES THROUGH 1000 PM CDT...

At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muse to 11 miles east of Cloudy to near
Boswell. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eagletown, Broken Bow, Idabel, Moon, Rufe, Cerrogordo, Smithville,
Hochatown, Goodlake, Watson, Goodwater, Battiest, Pickens, Shinewell,
Mount Herman, Woodland, Redland, Haworth, Wright City, and Kanawha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3451 9446 3365 9449 3367 9458 3368 9459
      3367 9459 3368 9465 3370 9464 3368 9468
      3379 9531 3388 9531 3388 9528 3391 9528
      3389 9526 3389 9525 3393 9525 3396 9523
      3394 9516 3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0156Z 276DEG 33KT 3464 9477 3430 9508 3396 9584

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

53
Special weather statement, May 19, 10:00 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CDT Mon May 19 2025

ARZ050-OKZ077-200330-
Sevier AR-McCurtain OK-
1000 PM CDT Mon May 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND
NORTHEASTERN MCCURTAIN COUNTIES THROUGH 1030 PM CDT...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Wickes, or 21 miles northwest of De Queen, moving east
at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hochatown, Gillham, Plunketville, Watson, and Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3419 9447 3419 9429 3410 9429 3414 9474
      3451 9465 3451 9446
TIME...MOT...LOC 0300Z 265DEG 39KT 3427 9461

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, May 19, 10:25 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1025 PM CDT Mon May 19 2025

ARZ050-051-OKZ077-200400-
Howard AR-Sevier AR-McCurtain OK-
1025 PM CDT Mon May 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER...HOWARD AND
CENTRAL MCCURTAIN COUNTIES THROUGH 1100 PM CDT...

At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opal to Grannis to Broken Bow. Movement
was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eagletown, Broken Bow, Lockesburg, Umpire, De Queen, Hochatown,
Millerton, Geneva, Athens, Muddy Fork, Lebanon, Holly Creek, Glover,
Burg, Garvin, Center Point, Gillham, Dierks, Provo, and West Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
      3419 9392 3418 9382 3398 9383 3394 9516
      3436 9450 3442 9447
TIME...MOT...LOC 0325Z 266DEG 38KT 3454 9406 3425 9434 3402 9474

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

53
Local storm report, May 19, 10:50 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1050 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     Hail             Broken Bow              34.03N 94.74W
05/19/2025  E0.88 Inch       McCurtain          OK   Public

            Reported in Downtown Broken Bow.

&&

20
Special weather statement, May 19, 10:51 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1051 PM CDT Mon May 19 2025

ARZ050-051-200415-
Howard AR-Sevier AR-
1051 PM CDT Mon May 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER AND HOWARD
COUNTIES THROUGH 1115 PM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Missouri Falls Recreation Area to 7
miles southwest of Umpire to near Horatio. Movement was east at 30
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lockesburg, Umpire, De Queen, Geneva, Athens, Muddy Fork, Lebanon,
Burg, Center Point, Gillham, Dierks, Provo, and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3400 9382 3398 9383 3396 9448
      3419 9437 3419 9424 3427 9424 3427 9426
      3436 9425
TIME...MOT...LOC 0351Z 261DEG 28KT 3444 9395 3422 9417 3397 9438

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

53

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:25 PM CDTSpecial Weather StatementSHVHoward, Sevier35 min
May 19, 10:51 PM CDTSpecial Weather StatementSHVHoward, Sevier24 min
May 19, 11:08 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier22 min
May 20, 12:08 AM CDTSpecial Weather StatementSHVHoward, Sevier37 min
May 20, 1:56 AM CDTSpecial Weather StatementSHVHempstead64 min
May 20, 2:13 AM CDTSpecial Weather StatementSHVSevier32 min
May 20, 3:02 AM CDTSpecial Weather StatementSHVNevada13 min
May 20, 3:07 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier38 min
May 20, 3:43 AM CDTSpecial Weather StatementSHVHoward32 min
May 20, 3:59 AM CDTSevere Thunderstorm WarningSHVLafayette, Miller46 min
May 20, 4:37 AM CDTSpecial Weather StatementSHVColumbia, Lafayette, Union68 min
May 20, 5:44 AM CDTSpecial Weather StatementSHVUnion61 min
May 20, 2:38 PM CDTSpecial Weather StatementSHVColumbia67 min
May 20, 3:30 PM CDTSpecial Weather StatementSHVUnion45 min
May 20, 4:15 PM CDTSpecial Weather StatementSHVUnion30 min

Nearby

Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.